Texas, 2015

Astronomical Low Tide in Texas, February 2, 2015

February 2, 2015 · NWS LCH · 1 event in 1 county or zone

A strong cold front pushed through the area during the 1st with strong north winds persisting into the 2nd. At the time of low tide during the morning of the 2nd tide levels fell much below normal.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A strong cold front pushed through the area during the 1st with strong north winds persisting into the 2nd. At the time of low tide during the morning of the 2nd tide levels fell much below normal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 2, 5:37 AM CST, 53 minutes earlier.

Area forecast discussion, Feb 2, 5:37 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
537 AM CST MON FEB 2 2015

.AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. MODERATE AND
OCCASIONALLY GUSTY NORTH WINDS CAN BE EXPECTED AT ALL TERMINALS
THIS MORNING...TAPERING OFF DURING THE AFTERNOON. THIS IN THE
WAKE OF OUR LATEST FRONTAL PASSAGE OCCURRING SUNDAY EVENING.
SHARPLY DRIER LOW AND MID-LEVEL AIR ADVECTING INTO THE AREA WILL
MAINTAIN VFR.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 439 AM CST MON FEB 2 2015/

DISCUSSION...
ANOTHER CANADIAN COLD FRONT PUSHED THROUGH THE AREA LAST NIGHT
WITH STRONG NORTH WINDS IN THE WAKE AND TEMPERATURES CONTINUING TO
DROP BEHIND THE FRONT. SUB-ZERO WEATHER EXTENDS DOWN INTO THE
DAKOTAS THIS MORNING WITH FREEZING TEMPS AS FAR SOUTH AS SHV AT
THIS TIME... DEW POINTS ARE DOWN INTO THE UPPER 20S ALONG THE I-10
CORRIDOR. COLDER AIR WILL CONT TO FILTER IN FROM THE NW THIS
THROUGH THE MORNING HOURS. LOOKING AT STLT... CLDS FROM THE
EASTERN PACIFIC WERE ALSO NOTED STREAMING OVER THE GULF OF MEXICO
AND THIS IS EXPECTED TO CONT THROUGH THE DAY. AS A RESULT OF THE
CLOUDS AND WINDS TODAY TEMPS ARE NOT EXPECTED TO RECOVER MUCH
ABOVE 50 DEGREES.

CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW TEMPS TO FALL INTO
THE 30S WITH SOME FREEZING TEMPS EXPECTED OVER CNTRL LOUISIANA BY
SUNRISE.

THE NEXT WEATHER MAKER WILL NOT GET THE REGION MUCH OF A BREATHER
AS AN UPPER LEVEL LOW WILL TRACK OVER NORTHERN MEXICO AND INTO
WEST TEXAS BY WEDNESDAY MORNING. THIS WILL BEGIN TO DRAW MOISTURE
OUT OF THE GULF AND ABOVE THE CANADIAN HIGH WITH RAINS SPREADING
IN FROM TEXAS ON WEDNESDAY INTO THURSDAY. RAINS LOOK TO END EARLY
THURSDAY AS THE UPPER LEVEL LOW MOVES EAST OF THE REGION REPLACED
BY RIDGING ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  49  34  51  42  57 /   0   0  20  50  60
KBPT  50  36  52  42  59 /   0   0  30  50  50
KAEX  46  30  52  40  57 /   0   0  10  30  40
KLFT  49  33  52  43  58 /   0   0  10  40  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH THIS
     AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT EXERCISE CAUTION UNTIL 10 AM CST THIS MORNING FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 2, 3:48 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST MON FEB 2 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
348 AM CST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
DRIER AND COOLER AIR WILL PUSH INTO THE REGION TODAY AS ANOTHER
CANADIAN HIGH PRESSURE BUILDS SOUTHWARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT FRONT WILL BRING RAINS BY WEDNESDAY INTO THURSDAY AHEAD
OF A NEW COLD FRONT THAT WILL PUSH THROUGH DURING THE DAY ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-031000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
348 AM CST MON FEB 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL SLOWLY SUBSIDE TODAY AS THE PRESSURE GRADIENT
RELAXES. INCOMING TIDES THIS MORNING WILL ALSO ALLOW FOR WATER
LEVELS TO RECOVER IN THE SHIPPING CHANNELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NEXT FRONT IS EXPECTED TO MOVE DOWN AND THROUGH THE REGION DURING
THE DAY ON THURSDAY WITH WINDS BECOMING NORTHWEST AND SEAS RISING
IN RESPONSE TO STRONGER WINDS.

.SPOTTER INFORMATION STATEMENT...

Event by event

1 astronomical low tide. Local standard time, as filed.

Astronomical Low Tide, Jefferson

When
February 2, 6:30 AM CST to 9:30 AM CST
Where
Jefferson forecast zone
Reported by
C-MAN Station

Due to strong north winds at the coast the tide fell below -1 below mean lower low water for 3 hours reaching -1.21 during the event at Sabine Pass.

What these are

Astronomical Low Tide
Unusually low water from tides and offshore wind that caused impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556148.